Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 16, 2007, 6:13 PM EDT for Grant County, Kenton County, Pendleton County, Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 16, 2007, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Grant County, KY, Kenton County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 6:18 PM EDT | TSTM WND DMG | Crittenden, KY | TWO BUILDINGS WITH ROOF DAMAGE AND A BARN DESTROYED. TREES DOWN THROUGHOUT NORTHEAST PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 4:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 162213
SVRILN
KYC081-117-191-162300-
/O.NEW.KILN.SV.W.0182.070816T2213Z-070816T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GRANT COUNTY IN NORTHERN KENTUCKY...
SOUTHERN KENTON COUNTY IN NORTHERN KENTUCKY...
WESTERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 700 PM EDT.
* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR CRITTENDEN...MOVING EAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN GRANT...SOUTHERN KENTON AND WESTERN PENDLETON
COUNTIES...INCLUDING NORTHCUTT...FISKBURG...GARDNERSVILLE...
KNOXVILLE AND GOFORTH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR SOUTHEAST INDIANA AND NORTHEASTERN KENTUCKY AND
SOUTHWEST OHIO.
LAT...LON 3881 8465 3880 8462 3883 8461 3882 8444
3881 8442 3881 8439 3865 8440 3871 8469
TIME...MOT...LOC 2213Z 276DEG 19KT 3877 8457
$$1 follow-up statement
000
WWUS51 KILN 162241
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
641 PM EDT THU AUG 16 2007
KYC081-117-191-162300-
/O.CON.KILN.SV.W.0182.000000T0000Z-070816T2300Z/
GRANT KY-KENTON KY-PENDLETON KY-
641 PM EDT THU AUG 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN PENDLETON...SOUTHERN KENTON AND NORTHEASTERN GRANT
COUNTIES...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR CRITTENDEN
AND WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
CRITTENDEN.
IN ADDITION...BRACHT AND FISKBURG ARE NEAR THE PATH OF THIS STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3881 8465 3880 8462 3883 8461 3882 8444
3881 8442 3881 8439 3865 8440 3871 8469
TIME...MOT...LOC 2241Z 180DEG 0KT 3877 8460
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:09 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 16, 4:09 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 409 PM EDT THU AUG 16 2007 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A FRONT AS IT DROPS SOUTH OF THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FOR FRIDAY AND SATURDAY WITH DRY CONDITIONS AND COOLER TEMPERATURES. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LATEST SURFACE ANALYSIS SHOWS SLOW MOVING FRONTAL BOUNDARY ORIENTED W-E NEAR THE OHIO RIVER. MCS HAS DEVELOPED NORTH OF THIS BOUNDARY OVER SRN IL AND IS CURRENTLY MOVING INTO SRN INDIANA. NAM HAS BOUNDARY LAYER INSTBY ESTIMATED AT 3500 J/KG ACRS THE SOUTH BUT ALSO IS USING MID 70S TD/S. GFS HAS BOUNDARY LYR CAPES AROUND 1500 J/KG BUT ONLY BRINGS IN UPPER 60 SFC DEWPOINTS. EXPECT ACTUAL CAPES TO BE IN BTWN THESE VALUES WITH MODERATE INSTBY AND BOUNDARY LYR CAPES OF 2000-2500 J/KG. WITH THIS INSTBY IN PLACE AND UPPER SUPPORT PIVOTING THRU THIS EVENING EXPECT TO SEE ADDITIONAL THUNDERSTORM DEVELOPMENT WITH THE BEST COVERAGE FOCUSED ON THE AFOREMENTIONED BOUNDARY. WITH WET BULB ZERO VALUES AROUND AROUND 12KFT AND DELTA THETA-E VALUES AROUND 30 DEGS EXPECT POSSIBLE DAMAGING WINDS IN SOME OF THE STORMS OVER THE SW THIS EVENING. HAVE THIS MENTION IN THE FCST. HAVE ALSO BUMPED UP POPS INTO THE LKLY CAT ACRS THE SOUTH. WITH SOME CLDS LINGERING AND DRIER AIR LAGGING HAVE GONE A LTL WARMER THAN MAV WITH LOWS TNGT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... SFC HIGH PRESSURE TO BUILD INTO THE REGION ON FRIDAY OFFERING DRIER AND COOLER WEATHER. MAV APPEARS TOO WARM BASED ON LO LVL CAA SO HAVE GONE WITH A BLEND OF MAV/MET COOLER THAN MAV FOR HIGHS FRIDAY. THIS HIGH SETTLES INTO THE REGION FRI NIGHT. AGAIN...PREFER A BLEND OF MAV/MET TEMP GUIDANCE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... MID LEVEL FLOW FORECAST TO BECOME A BIT MORE NORTHWESTERLY THROUGH THE FIRST PART OF THE WEEKEND AS UPPER LEVEL TROUGH STRENGTHENS SOME ALONG THE NORTHEAST COAST. AS A RESULT...THINK THE GFS MAY BE A LITTLE SLOW PUSHING THE FRONT THROUGH OUR AREA ON FRIDAY MORNING AND WILL GO WITH MORE OF A BLEND BETWEEN IT AND THE FASTER NAM AND NGM. WILL THEREFORE GO WITH A DRY FORECAST FOR FRIDAY WITH SKIES BECOMING MOSTLY SUNNY. ALSO PREFER HIGH TEMPS ON FRIDAY CLOSER TO THE COOLER MET/FWC NUMBERS. UPPER LEVEL RIDGE OVER THE CENTRAL UNITED STATES WILL GRADUALLY FLATTEN OUT THROUGH THE MIDDLE PART OF NEXT WEEK...ALLOWING FOR FLOW TO BECOME MORE ZONAL ACROSS OUR AREA. IN THE WESTERLY FLOW...A SERIES OF WEAK SHORT WAVES WILL PUSH EAST ACROSS THE REGION. TIMING IS DIFFICULT WITH THESE THOUGH SO THINK THE BEST WAY TO HANDLE IT AT THIS POINT IS TO GO WITH A GENERAL 30 POP FOR A GOOD PART OF THE EXTENDED. RIGHT NOW IT LOOKS LIKE BEST CHANCE FOR ANY PCPN WOULD BE IN THE SUNDAY THROUGH TUESDAY TIME PERIOD SO WILL ALLOW FOR CHANCE POPS THEN AND THEN BUFFER A PERIOD ON EITHER SIDE WITH A 20 POP. AFTER AN INITIAL COOL DOWN EARLY IN THE LONG TERM PERIOD...LOW LEVEL THERMAL FIELDS WILL GRADUALLY INCREASE. WILL THEREFORE GO WITH A GRADUAL WARM UP THROUGH MID WEEK...WITH HIGH TEMPS BACK UP INTO THE MID TO UPPER 80S BY TUESDAY AND WEDNESDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VISIBLE SATELLITE IMAGES SHOWING CU FIELD BECOMING MORE ORGANIZED ALONG BOUNDARY STRETCHING FROM SOUTHERN INDIANA INTO NORTHERN KENTUCKY. WITH AIRMASS CONTINUING TO DESTABILIZE...EXPECT TO SEE SOME THUNDERSTORM DEVELOPMENT ALONG THE BOUNDARY THROUGH THIS AFTERNOON. HOWEVER...LOOKS LIKE BEST CHANCE WILL REMAIN TO THE SOUTH OF THE TAF SITES SO WILL ONLY INCLUDE A CB AT KCVG AND KLUK. OTHERWISE...DEBRIS CLOUDINESS FROM MCS PUSHING ACROSS SOUTHERN ILLINOIS WILL AFFECT THE TAF SITES THROUGH EARLY EVENING. EXPECT MAINLY JUST SOME CIRRUS THEN OVERNIGHT WITH SOME BRIEF MVFR BR TOWARD DAYBREAK AT KLUK...KCVG AND KILN. OUTLOOK...TSTM POSSIBLE SUNDAY AND MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...BC AVIATION...
Hazardous weather outlook, Aug 16, 4:57 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 457 PM EDT THU AUG 16 2007 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 172100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- 457 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ077>082-088-172100- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 457 PM EDT THU AUG 16 2007 ...SEVERE THUNDERSTORM WATCH 607 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:55 PM EDT | Severe Thunderstorm Warning | ILN | Carroll | 35 min |
| Aug 16, 5:21 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 39 min |
| Aug 16, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Owen | 47 min |
| Aug 16, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 43 min |
| Aug 16, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason | 42 min |
| Aug 16, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 39 min |
| Aug 16, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Mason, Robertson | 52 min |
| Aug 16, 6:27 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 48 min |
| Aug 16, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 44 min |
| Aug 16, 6:40 PM EDT | Severe Thunderstorm Warning | ILN | Bracken | 50 min |
| Aug 16, 6:49 PM EDT | Flash Flood Warning | ILN | Lewis | 116 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.